MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Catalog Number STRBL-14F-075
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 25mm amplatzer amulet left atrial appendage occluder was selected for a procedure on (b)(6) 2024 using a 14f amulet steerable delivery sheath.The devices were prepared per ifu.During the procedure, the device was partially recaptured twice as the device was not coaxial in the laa during those deployments.The device was released from the delivery cable upon the third deployment.Upon removal of the delivery sheath from the patient, the tip of the delivery sheath was observed to have split and was nearly broken off.The patient had no tortuous anatomy.There was no difficulty inserting the delivery sheath into the patient nor was there difficulty advancing the delivery sheath through the patient anatomy.No damage was visible on the delivery sheath prior to removal from the patient.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
It was reported that the tip of the delivery sheath was observed to have split and was nearly broken off upon removal from the patient.Information from field indicated that the patient had tortuous anatomy; and that the device was partially-recaptured twice as the device was not coaxial in the laa during those deployments.Field also indicated that there was no difficulty inserting the delivery sheath into the patient nor was there difficulty advancing the delivery sheath through the patient anatomy.No adverse patient effects were reported.A returned device assessment could not be performed as the device was not returned for analysis.Three images from field appeared to show split at the tip of sheath, confirming reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no related complaints associated with any other devices from the lot.Cross functional teams at abbott reviewed the reported details and deemed the reported event was related to a potential product quality issue.As a result of this finding, the reported event is under further investigation per internal procedures.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20217553
Report Number2135147-2024-04509
Device Sequence Number7900614
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)241031(10)10097388
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10097388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown